A friend has developed thickened skin on his fingertips, which progresses to the skin peeling and deeps cracks developing on the tips of his fingers only. He has seen a dermatologist and they have prescribed several creams and he received a steroid injection approximately one month ago. The condition improved for a time but is now worsening again. He has been told that it is a type of eczema but it is not improving and is wondering if it could be due to an allergy. He uses a computer quite a bit but also some manual repair. Has anyone experienced a similar condition?
Various possibilities for peeling fingertips are trauma and allergic or irritant contact dermatitis like washing dishes without wearing gloves,contact with harsh detergents,soaps and lotions that contain perfume can cause hands and fingertips to become irritated and peel.Sometimes cold, dry air can cause peeling and dermatitis or fungal infections can also cause peeling. In your case I feel that it can be due to eczema or contact dermatitis.
Wash the areas several times with fresh water. Do not use any cosmetic products at the sites.You can apply some calamine lotion at the rash as it will help in soothing the skin. For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Symptoms can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.
If still the symptoms do not improve then pls get a clinical examination done by a dermatologist.
I am also having this problem. I have several fingers that have dry callus like, peeling, cracking skin on my on the fingertips. I also work on computers 8 hrs a day. I have only have the problem on my thumbs, pointer and middle fingers. Those are the primary ones I use for data entry and the mouse. I have used hydrocortisone cream. I was also put on clotrimazole and betamethasone (dipropionate cream) for pos fungal. neither have done anything to help. I had this problem before when I had this same position at work using the computer. I cleared up while on maternity leave. It started again after a few weeks back at work in this position using the computer for 8 hrs a day for data entry. need help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.